Alert archive / Wisconsin / Special Weather Statements in 2018

Special Weather Statement, NWS Green Bay, WI

August 7, 2018Marathon County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 7, 2018, 6:33 PM CDT for Marathon County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 6:33 PM CDT (23:33 UTC)
Expired
Aug 7, 2018, 7:15 PM CDT
In force
42 min
Issued by
NWS Green Bay, WI

County Marathon County, WI

The radar

The La Crosse radar (KARX), 131 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

781 
WWUS83 KGRB 072333
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
633 PM CDT TUE AUG 7 2018
 
WIZ030-035-080015-
Marathon WI-Wood WI-
633 PM CDT TUE AUG 7 2018

...SPECIAL WEATHER STATEMENT...

At 632 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Marshfield to near
Pittsville to 6 miles south of Shortville. Movement was northeast at
10 mph.

Winds in excess of 30 mph and torrential rainfall will be possible 
with these storms.

Locations impacted include...
Marshfield, Rib Mountain, Stratford, Hewitt, Sherry, Auburndale,
Vesper, Arpin, Milladore and North Wood County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4464 9032 4478 9017 4495 8969 4469 8978
      4468 8985 4451 8984 4448 8985 4444 9032
TIME...MOT...LOC 2332Z 244DEG 7KT 4473 9006 4451 9020 4441 9050 

$$

Kurimski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:17 PM CDT, 16 minutes earlier.

Area forecast discussion, Aug 7, 6:17 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
617 PM CDT Tue Aug 7 2018

Updated aviation portion for 00Z TAF issuance

.SYNOPSIS...

Issued at 233 PM CDT Sun Aug 5 2018

Relatively quiet weather with temperatures returning to a little
above normal for the rest of the week and the upcoming weekend.

The upper pattern across North America will undergo amplification
the next few days as ridging increases over the intermountain
West, and weak troughing develops downstream over the East. The
ridge will become progressive and lean into a more positively
tilted orientation during the latter part of the period, likely
extending from the Upper Great Lakes to western Quebec by early
next week.

Temperatures were a little cool today, but will warm to near to
modestly above normal for the rest of the period. The pattern
favors scattered precipitation at times, but probably not enough
to result in climatologically normal amounts.
&&

.SHORT TERM...Tonight and Wednesday
Issued at 329 PM CDT Tue Aug 7 2018

Upper trough moving across the area this evening
will produce scattered showers and thunderstorms, mainly across
central Wisconsin where upper dynamics and moisture are best.
Some of them could produce gusty winds and heavy rain. The activity
should dissipate around dusk, with slow clearing overnight.

Fog is possible in portions of central and northcentral Wisconsin
after skies clear. Places receiving rain this evening could have
dense fog. Lows will be close to normal for this time of year.

Any fog or low clouds Wednesday should dissipate around 15z
Wednesday, with cumulus clouds in the afternoon. A weak upper
trough approaching in the afternoon could produce a few showers or
thunderstorms in the north. Highs will be a few degrees above
normal.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 329 PM CDT Tue Aug 7 2018

A cool front will be dropping south across the area Wednesday
night into Thursday. Timing of the FROPA was slower on the 00Z
ECMWF, possibly slow enough to allow for a low-end severe risk to
develop Thursday afternoon. But the latest 12Z ECMWF came in
quicker and more similar to the other models, which should allow
the front to clear the forecast area early enough in the day to
limit destabilization. Precipitation chances, which are not great
even early in the period, will decrease further as the upper ridge
nears the area during the weekend.

For temperatures, generally stayed close to the standard forecast
initialization grids based on a broad blend of guidance products.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 617 PM CDT Tue Aug 7 2018

Scattered showers and thunderstorms accompanied by MVFR conditions
are possible in central Wisconsin through evening. Partial clearing
expected later tonight, with fog or low clouds forming where skies
clear. IFR conditions are possible late tonight and early
Wednesday, especially in central and northcentral Wisconsin with
the fog. VFR conditions are expected across the region Wednesday
afternoon with scattered afternoon showers or thunderstorms in the
north.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....RDM
LONG TERM......Skowronski
AVIATION.......Kurimski
Hazardous weather outlook, Aug 7, 3:03 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
303 PM CDT Tue Aug 7 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
303 PM CDT Tue Aug 7 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms through the early evening hours
across central Wisconsin. Severe thunderstorms are not expected,
but some of the storms could produce gusty winds, small hail and
brief heavy rain.

Areas of dense fog may restrict the visibility to a quarter of a
mile or less across central and north-central Wisconsin late
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms during the afternoon and
evening on Wednesday and Thursday. The storms are unlikely to
be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-082015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
303 PM CDT Tue Aug 7 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms during the afternoon and
evening Wednesday and again Thursday. Any storms that form would
pose a hazard to boaters on the lake and bay.

RDM/Skowronski

In the hours before

Special weather statement, Aug 7, 3:39 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Green Bay WI
339 PM CDT TUE AUG 7 2018

WIZ018-030-072130-
Marathon WI-Lincoln WI-
339 PM CDT TUE AUG 7 2018

...SPECIAL WEATHER STATEMENT...

At 338 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from 7 miles south of Rib Lake to 8 miles northwest of
Greenwood. Movement was east at 20 mph.

Heavy rain and winds up to 30 mph are be possible with these storms.

Locations impacted include...
Abbotsford, Colby, Athens, Unity, Milan, Bill Cross Rapids Wildlife
Area, Otis and Cherokee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
      4527 9004 4535 8956 4484 9031
TIME...MOT...LOC 2038Z 262DEG 15KT 4521 9018 4483 9074

RDM
Special weather statement, Aug 7, 4:53 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
453 PM CDT TUE AUG 7 2018

WIZ018-030-072245-
Marathon WI-Lincoln WI-
453 PM CDT TUE AUG 7 2018

...SPECIAL WEATHER STATEMENT...

At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of New Wood Wildlife Area to near
Dorchester to near Spencer. Movement was east at 10 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Marshfield, Merrill, Abbotsford, Spencer, Council Grounds State Park,
Colby, Stratford, Edgar, Athens and Rib Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
      4525 9005 4522 8950 4493 8991 4469 8999
      4469 9032
TIME...MOT...LOC 2152Z 283DEG 7KT 4518 8999 4499 9026 4482 9029

Kurimski
Special weather statement, Aug 7, 5:34 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Green Bay WI
534 PM CDT TUE AUG 7 2018

WIZ018-030-035-072315-
Marathon WI-Wood WI-Lincoln WI-
534 PM CDT TUE AUG 7 2018

...SPECIAL WEATHER STATEMENT...

At 534 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Council Grounds State Park to
13 miles east of Abbotsford to near Spencer. Movement was east at 10
mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Wausau, Marshfield, Merrill, Rib Mountain, Spencer, Council Grounds
State Park, Stratford, Marathon City, Edgar and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4475 9032 4497 9012 4523 8992 4521 8943
      4520 8943 4489 8967 4451 9000 4463 9032
TIME...MOT...LOC 2234Z 285DEG 10KT 4516 8988 4496 9004 4471 9026

Kurimski
Special weather statement, Aug 7, 6:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
633 PM CDT TUE AUG 7 2018

WIZ030-035-080015-
Marathon WI-Wood WI-
633 PM CDT TUE AUG 7 2018

...SPECIAL WEATHER STATEMENT...

At 632 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Marshfield to near
Pittsville to 6 miles south of Shortville. Movement was northeast at
10 mph.

Winds in excess of 30 mph and torrential rainfall will be possible
with these storms.

Locations impacted include...
Marshfield, Rib Mountain, Stratford, Hewitt, Sherry, Auburndale,
Vesper, Arpin, Milladore and North Wood County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4464 9032 4478 9017 4495 8969 4469 8978
      4468 8985 4451 8984 4448 8985 4444 9032
TIME...MOT...LOC 2332Z 244DEG 7KT 4473 9006 4451 9020 4441 9050

Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:39 PM CDTSpecial Weather StatementGRBMarathon51 min
Aug 7, 4:53 PM CDTSpecial Weather StatementGRBMarathon52 min
Aug 7, 5:34 PM CDTSpecial Weather StatementGRBMarathon41 min

Nearby

Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.